Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Swollen, painful knee, taken anti-inflammatory medicine, cortisone, done MRI, physical therapy, had arthritis, meniscus tear

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
I am a 48 yr old female. i twisted my right knee 4 weeks ago . went an orthopaedic specilist who thought for sure i had a meniscus tear. i had an mri and it didnt show a tear. i have some arthritis . he put me on anti inflamitorys and told me to ice it. went back a week later and gave me a cotisone shot didnt help at all. i still have quite abit of pain more on the left side of my right knee to the back of my knee. its like a burning dull pain thats always there. i started physical therapy . the dr told me that if i couldnt stand the therapy to call him and he would go ahead and do arthrosopy. My knee is also still a little swollen. I cant take anymore what should i do?
Posted Tue, 8 May 2012 in Bones, Muscles and Joints
Answered by Dr. Rakhi Tayal 33 minutes later
Thanks for writing to us.
At your young age, the pain in the knee is more likely to be due to stress or injury related minor capsular inflammation since your MRI report is normal.
The mild inflammation of the knee mostly subsides by taking antiinflammatory agents and mild pain killers like ibuprofen. In some cases for acute problem muscle relaxants like thiocolchicoside are needed after consulting with your orthopaedician.
If still there is no relief then oral steroids and oral lubricating agents like glucosamine sulfate and chondroitin are given. Injections - intra- articular are the last options to be considered if all the above measures fail.
If after taking all these measures swelling is persistent, then going for an arthroscopy as advised by your orthopedician will help.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor